Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

August 2, 2015Waseca County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 2, 2015, 2:00 AM CDT for Waseca County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 2:00 AM CDT (07:00 UTC)
Expired
Aug 2, 2015, 3:00 AM CDT
In force
60 min
Issued by
NWS Twin Cities, MN

County Waseca County, MN

The radar

The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.4
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WWUS83 KMPX 020700
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 AM CDT SUN AUG 2 2015
 
MNZ083-084-020800-
WASECA-BLUE EARTH-
200 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BLUE EARTH AND
SOUTHERN WASECA COUNTIES THROUGH 300 AM CDT...

AT 159 AM CDT...A STRONG THUNDERSTORM WAS NEAR SKYLINE...OR NEAR
MANKATO...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANKATO...WASECA...NEW RICHLAND...ST. CLAIR...PEMBERTON...WALDORF...
OTISCO...ALMA CITY AND WASECA AIRPORT.

THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 156 AND 165.
 
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4405 9411 4414 9407 4406 9341 4385 9341
      4385 9348
TIME...MOT...LOC 0659Z 286DEG 26KT 4408 9400 
$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:45 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 1, 11:45 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 PM CDT SAT AUG 1 2015

.UPDATE...
ISSUED AT 710 PM CDT SAT AUG 1 2015

CONVECTIVE ALLOWING MODELS CONTINUE TO INSIST IN CONVECTION
PEAKING AROUND THIS TIME OVER WRN MN/ERN SD...THEN GRADUALLY
DIMINISHING THROUGH THE EVENING AS IT HEADS EAST INTO INCREASING
CIN. SINCE THE STORMS HAVE ALREADY DIED SOUTH OF ABERDEEN...WITH
NOTHING ELSE ON RADAR...IT IS DOUBTFUL ANY ADDITIONAL STORMS WILL
DEVELOP THIS EVENING. THE CHANCE IS NOT ZERO...SO WILL MAINTAIN
THE SEVERE THUNDERSTORM WATCH FOR NOW...BUT WILL NEED TO
REEVALUATE THAT IN AN HOUR OR SO. DID REDUCE POPS TO SCHC FOR THE
REMAINDER OF THE EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 258 PM CDT SAT AUG 1 2015

ACCAS CONTINUES TO INCREASE ACROSS CENTRAL AND SOUTHERN MN AT MID
AFTERNOON AS STRONG LOW/MID LEVEL THETA-E ADVECTION INCREASES.
SHOWERS HAVE BEGUN TO SPROUT ACROSS WEST CENTRAL MN...AHEAD OF A
SHORT WAVE AND SURFACE LOW PRESSURE SYSTEM LOCATED OVER THE
CENTRAL DAKOTAS. THE SHORT WAVE WILL MOVE INTO CENTRAL AND
SOUTHERN MN THIS EVENING AND REACH WESTERN WI LATE IN THE NIGHT.
FORCING AND INSTABILITY AHEAD OF THIS FEATURE SHOULD YIELD SCT
CONVECTION SPREADING ACROSS THE FA LATE THIS AFTERNOON AND
EVENING. CONSENSUS ON TIMING AND LOCATION BETWEEN THE CAMS IS
RATHER POOR WITH SOME SOLUTIONS NOT SHOWING MUCH AT ALL OCCURRING
TONIGHT. BASED ON THE TIMING OF THE SHORT WAVE...ALLOWED FOR SCT
THUNDERSTORMS TO SPREAD FROM WEST CENTRAL INTO CENTRAL MN FOR THE
REMAINDER OF THE AFTERNOON WITH THE ACTIVITY REACHING INTO THE
TWIN CITIES AND SOUTH CENTRAL MN DURING THE EARLY EVENING AND
ACROSS WEST CENTRAL WI DURING THE MID TO LATE EVENING HOURS.

THERE IS A THREAT FOR SEVERE STORMS THROUGH THE EVENING. THE BEST
CAPE AND LI INDICATIONS OVER THE NEXT FEW HOURS ARE FROM WEST
CENTRAL INTO SOUTH CENTRAL MN. THIS IS ALSO AT THE NOSE OF THE LOW
LEVEL MOISTURE TRANSPORT AND BETTER 0-1KM SHEAR. DCAPE VALUES
REMAIN WELL ABOVE 1000 J/KG AS WELL. THE AFOREMENTIONED AREA IS
ALSO WERE A FEW CAMS HAVE AN AXIS OF BEST UPDRAFT HELICITY. AS
THE EVENING PROGRESSES...THE LOW LEVEL JET WILL INCREASE AND
SPREAD NORTHEAST. THIS WOULD INCREASES THE SHEAR FOR STORMS ACROSS
EAST CENTRAL MN AND WEST CENTRAL WI. THIS AREA IS ALSO AHEAD OF
THE SURFACE WARM FRONT. ALL OF THE SHOWERS AND THUNDERSTORMS PUSH
EAST OF THE FA BY SUNDAY MORNING WITH THE WARM FRONT.

ANOTHER CONCERN OVERNIGHT IS THE POTENTIAL FOR FOG AND STRATUS
FROM CENTRAL MN INTO WEST CENTRAL WI IN THE WAKE OF THE EXPECTED
EVENING SHOWERS AND THUNDERSTORMS. THE BOUNDARY LAYER WILL BE
QUITE MOIST IN THE WAKE OF THE WARM FRONT ALONG WITH LIGHT WINDS
EXPECTED. CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE FOG AT THIS
TIME GIVEN THE VARIABILITY IN THE CAM SOLUTIONS ON THE SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING.

ON SUNDAY...A SURFACE COLD FRONT WILL LIE EAST-WEST ACROSS
CENTRAL MN IN THE MORNING...WITH A SLOW SOUTHEASTWARD PROGRESSION
DURING THE DAY. INSTABILITY INCREASES ONCE AGAIN AND SCT STORMS
ARE FORECAST FOR THE AFTERNOON FROM THE TWIN CITIES ON EAST. THESE
SHOULD BE EAST AND SOUTH OF THE AREA BY EVENING. THE THREAT FOR
SEVERE WEATHER WITH THESE STORMS ARE LOW AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 258 PM CDT SAT AUG 1 2015

LONG RANGE GUIDANCE CONTINUES TO STRUGGLE WITH DECIDING EXACTLY HOW
THE LARGE SCALE PATTERN WILL EVOLVE TOWARD THE END OF THE UPCOMING
WEEK. HOWEVER... THROUGH AT LEAST MIDWEEK THINGS ARE IN FAIRLY GOOD
AGREEMENT... AND ESSENTIALLY KEEP US QUIET/DRY THROUGH TUESDAY. NEXT
FEATURE OF INTEREST LOOKS TO AFFECT THE REGION AROUND WEDNESDAY...
ALTHOUGH THE GUIDANCE DIFFERS SUBSTANTIALLY ON THE STRENGTH OF THE
UPPER WAVE AND POSITION OF THE SURFACE LOW AND WARM FRONTAL
BOUNDARY. GFS IS MORE PRONOUNCED AND FARTHER NORTH... WHILE THE
ECMWF AND GEM ARE TO THE SOUTH. GIVEN THE UNCERTAINTY FROM WEDNESDAY
ONWARD WE WIND UP NEEDING TO INCLUDE CHANCE POPS FOR MOST OF THE
FORECAST PERIOD THROUGH SATURDAY... WITH THE HIGHEST POPS ON
THURSDAY WHEN THERE IS CURRENTLY THE BEST OVERLAP IN SOLUTIONS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1145 PM CDT SAT AUG 1 2015

A FEW SHOWERS HAVE FORMED EAST OF MSP...NEAR RNH AND EAU. THESE
WILL DIMINISH DURING THE NEXT COUPLE HOURS WITH DRY WEATHER EXPECTED
FOR THE REST OF THE NIGHT. A FEW MORE STORMS COULD DEVELOP SUNDAY
AFTERNOON ACROSS WESTERN WI. MAIN STORY SUNDAY WILL BE STRONGER
NORTHWEST WINDS BEHIND COLD FROPA WHEN SOME GUSTS COULD EXCEED 25
KT.

KMSP...A SHOWER OR TWO NEAR MSP WILL DIMINISH BY 06Z TAF
ISSUANCE...THEN DRY WEATHER EXPECTED FOR THE REST OF THE PERIOD.

/OUTLOOK FOR KMSP/
MON...VFR. WIND NW 10-15KTS.
TUE...VFR. WIND N 5-10KTS.
WED...VFR. WIND SE 5-10KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

UPDATE...BORGHOFF
SHORT TERM...RAH
LONG TERM...99
AVIATION...BORGHOFF
Hazardous weather outlook, Aug 1, 9:02 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT SAT AUG 1 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
030215-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
902 PM CDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON...MAINLY ACROSS
EASTERN MINNESOTA AND WESTERN WISCONSIN. MORE THUNDERSTORMS ARE
POSSIBLE WEDNESDAY THROUGH FRIDAY. SEVERE WEATHER POTENTIAL IS
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

BORGHOFF

In the hours before

Special weather statement, Aug 2, 12:33 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT SUN AUG 2 2015

MNZ074-020600-
BROWN-
1233 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN COUNTY
THROUGH 100 AM CDT...

AT 1232 AM CDT...A STRONG THUNDERSTORM WAS NEAR HANSKA...OR 10 MILES
SOUTHWEST OF NEW ULM...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ULM...HANSKA AND SEARLES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4411 9464 4422 9469 4432 9445 4427 9442
      4426 9437 4411 9437
TIME...MOT...LOC 0532Z 249DEG 19KT 4417 9456

JPC
Special weather statement, Aug 2, 12:58 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1258 AM CDT SUN AUG 2 2015

WIZ016-020700-
RUSK-
1258 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY
THROUGH 200 AM CDT...

AT 1256 AM CDT...A STRONG THUNDERSTORM WAS NEAR EXELAND...OR 13 MILES
NORTH OF LADYSMITH...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAWKINS AND RURAL PORTIONS OF NORTHEASTERN RUSK COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4551 9077 4563 9119 4564 9114 4564 9068
      4549 9068
TIME...MOT...LOC 0556Z 281DEG 18KT 4566 9111

JPC
Special weather statement, Aug 2, 1:02 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
102 AM CDT SUN AUG 2 2015

MNZ075-083-020700-
BLUE EARTH-NICOLLET-
102 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BLUE EARTH AND
SOUTHEASTERN NICOLLET COUNTIES THROUGH 200 AM CDT...

AT 101 AM CDT...A STRONG THUNDERSTORM WAS NEAR LAKE CRYSTAL...OR 13
MILES SOUTHEAST OF NEW ULM...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANKATO...NORTH MANKATO...LAKE CRYSTAL...EAGLE LAKE...MADISON LAKE...
ST. CLAIR...PEMBERTON...JUDSON...SKYLINE AND MANKATO AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 123 AND 143.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 41 AND 58.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4409 9437 4423 9437 4423 9377 4398 9377
TIME...MOT...LOC 0601Z 275DEG 21KT 4415 9432

JPC
Special weather statement, Aug 2, 2:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 AM CDT SUN AUG 2 2015

MNZ083-084-020800-
WASECA-BLUE EARTH-
200 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BLUE EARTH AND
SOUTHERN WASECA COUNTIES THROUGH 300 AM CDT...

AT 159 AM CDT...A STRONG THUNDERSTORM WAS NEAR SKYLINE...OR NEAR
MANKATO...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANKATO...WASECA...NEW RICHLAND...ST. CLAIR...PEMBERTON...WALDORF...
OTISCO...ALMA CITY AND WASECA AIRPORT.

THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 156 AND 165.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4405 9411 4414 9407 4406 9341 4385 9341
      4385 9348
TIME...MOT...LOC 0659Z 286DEG 26KT 4408 9400

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:33 AM CDTSpecial Weather StatementMPXBrown27 min
Aug 2, 1:02 AM CDTSpecial Weather StatementMPXBlue Earth58 min
Aug 2, 4:20 AM CDTSpecial Weather StatementMPXKanabec25 min
Aug 2, 8:01 AM CDTSpecial Weather StatementMPXDouglas, Todd59 min
Aug 2, 8:13 AM CDTSevere Thunderstorm WarningMPXDouglas, Todd32 min
Aug 2, 8:40 AM CDTSevere Thunderstorm WarningMPXStearns, Todd37 min
Aug 2, 9:37 AM CDTSpecial Weather StatementMPXStearns23 min
Aug 2, 11:05 AM CDTSpecial Weather StatementMPXIsanti, Sherburne40 min
Aug 2, 12:58 AM CDTSpecial Weather StatementMPXRusk62 min
Aug 2, 6:05 AM CDTSpecial Weather StatementMPXRusk40 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.